MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.55MM X 10MM TWIST DR,S; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 1.55MM X 10MM TWIST DR,S; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Catalog Number S-1510TD-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was discovered that the cutting burr device broke while opening the suture hole for a dural lift.It was reported that the event occurred during use on a patient.There were no delays to the surgical procedure as a spare device was available for use.There was patient involvement reported.It was reported that the pieces of the broken device were retrieved from the patient.There were no reports of injuries, medical intervention or prolonged hospitalization.It was reported that there were no adverse consequences to the patient.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.The broken tip of the cutter device was visually examined and the nature of the fracture indicated that the break was caused by excessive force during use.The assignable root cause was determined to be due to user error.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
1.55MM X 10MM TWIST DR,S
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7105308
Report Number1045834-2017-50129
Device Sequence Number16488645
Product Code HBC
UDI-Device Identifier07611819167773
UDI-Public(01)07611819167773(11)160705(10)K183115816
Combination Product (Y/N)N
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-1510TD-G1
Device Lot NumberK183115816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1